Alert archive / North Dakota / Winter Storm Warnings in 2006
Winter Storm Warning 2, NWS Bismarck, ND
NWS Bismarck, ND issued this winter storm warning at Mar 18, 2006, 2:18 PM MST for 10 counties in North Dakota. It took effect at Mar 18, 2006, 3:00 PM MST. It was in force for 23 hr. 2 reports came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Mar 18, 2006, 2:18 PM MST (21:18 UTC)
- In effect from
- Mar 18, 2006, 3:00 PM MST
- Expired
- Mar 19, 2006, 2:12 PM MST
- In force
- 23 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bowman County, ND, Dunn County, ND, Golden Valley County, ND, Grant County, ND, Hettinger County, ND, McKenzie County, ND, Slope County, ND, Stark County, ND
The radar
The Bismarck radar (KBIS), 167 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 19, 12:00 PM MST | HEAVY SNOW 10 | Mott, ND | |
| Mar 19, 1:40 PM MST | HEAVY SNOW 8.2 | Halliday, ND |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 12:00Z, 9.3 hours before the alert went out and 171 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 625 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 116 m²/s²
- 0-3 km storm-relative helicity
- 242 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 182119 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 318 PM CST SAT MAR 18 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY MORNING FOR SOUTHWEST AND WEST CENTRAL NORTH DAKOTA... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NORTHWEST AND CENTRAL NORTH DAKOTA UNTIL 11 PM CST SUNDAY... .A LARGE WINTER WEATHER SYSTEM WILL BE OVER THE NORTHERN PLAINS THROUGH THE REMAINDER OF THE WEEKEND. EXPECT A PROTRACTED PERIOD OF SNOW FALL WHICH WILL LEAVE 6 TO 8 INCHES OF SNOW IN THE SOUTHWEST AND WEST CENTRAL PARTS OF THE STATE BY MONDAY MORNING...AND BETWEEN 3 AND 5 INCHES OF SNOW IN THE NORTHWEST AND CENTRAL PARTS OF THE STATE. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME HAZARDOUS...DUE TO ICY ROADS AND LOW VISIBILITIES. IF YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM OTHERS OF YOUR PLANS AND CARRY A WINTER SURVIVAL KIT. NDZ017-018-031>033-040>045-182230- /O.UPG.KBIS.WS.A.0003.060319T1200Z-060320T0500Z/ /O.NEW.KBIS.WS.W.0002.060318T2200Z-060320T1200Z/ /O.EXT.KBIS.SB.Y.0002.000000T0000Z-060318T2200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 318 PM CST SAT MAR 18 2006 /218 PM MST SAT MAR 18 2006/ ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 4 PM CST /3 PM MST/ THIS AFTERNOON... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER STORM WARNING...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY. THIS WARNING REPLACES THE PREVIOUS WATCHES AND ADVISORIES. EXPECT 6 TO 8 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND EARLY MONDAY MORNING. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME VERY HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO TRAVEL. IF YOU MUST TRAVEL CARRY A WINTER SURVIVAL KIT AND INFORM OTHERS OF YOUR PLANS $$ NDZ001-009-190530- /O.UPG.KBIS.WS.A.0003.060319T1200Z-060320T0500Z/ /O.EXB.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/ DIVIDE-WILLIAMS- INCLUDING THE CITIES OF...CROSBY...WILLISTON 318 PM CST SAT MAR 18 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. EXPECT 3 TO 5 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND SUNDAY EVENING. IN ADDITION...EAST TO SOUTHEAST WINDS OF 20 TO 30 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE SETTING. CARRY A WINTER SURVIVAL KIT. $$ NDZ002-010-011-021-190530- /O.EXB.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/ BURKE-MOUNTRAIL-WARD-MCLEAN- INCLUDING THE CITIES OF...BOWBELLS...NEW TOWN...MINOT...GARRISON 318 PM CST SAT MAR 18 2006 ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT UNTIL 11 PM CST SUNDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A SNOW AND BLOWING SNOW ADVISORY...WHICH IS IN EFFECT UNTIL 11 PM CST SUNDAY. EXPECT 3 TO 5 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND SUNDAY EVENING. IN ADDITION TO THE SNOW...EAST TO SOUTHEAST WINDS OF 20 TO 30 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE SETTING OUT. CARRY A WINTER SURVIVAL KIT. $$ NDZ019-020-034-035-046-190530- /O.UPG.KBIS.WS.A.0003.060319T1200Z-060320T0500Z/ /O.EXT.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/ MERCER-OLIVER-MORTON-BURLEIGH-EMMONS- INCLUDING THE CITIES OF...BEULAH...HAZEN...CENTER...MANDAN... BISMARCK...LINTON 318 PM CST SAT MAR 18 2006 /218 PM MST SAT MAR 18 2006/ ...SNOW AND BLOWING SNOW ADVISORY NOW IN EFFECT UNTIL 11 PM CST /10 PM MST/ SUNDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NOW IN EFFECT UNTIL 11 PM CST /10 PM MST/ SUNDAY. THE WINTER STORM WATCH IS NO LONGER IN EFFECT. EXPECT 3 TO 5 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND SUNDAY EVENING. IN ADDITION TO THE SNOW...EAST TO SOUTHEAST WINDS OF 20 TO 30 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE SETTING OUT. CARRY A WINTER SURVIVAL KIT. $$ RSL
5 follow-up statements
000 WWUS43 KBIS 182206 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 406 PM CST SAT MAR 18 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY MORNING FOR SOUTHWEST AND WEST CENTRAL NORTH DAKOTA... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NORTHWEST AND CENTRAL NORTH DAKOTA UNTIL 11 PM CST SUNDAY... .A LARGE WINTER WEATHER SYSTEM WILL BE OVER THE NORTHERN PLAINS THROUGH THE REMAINDER OF THE WEEKEND. EXPECT A PROTRACTED PERIOD OF SNOW FALL WHICH WILL LEAVE 6 TO 8 INCHES OF SNOW IN THE SOUTHWEST AND WEST CENTRAL PARTS OF THE STATE BY MONDAY MORNING...AND BETWEEN 3 AND 5 INCHES OF SNOW IN THE NORTHWEST AND CENTRAL PARTS OF THE STATE. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME HAZARDOUS...DUE TO ICY ROADS AND LOW VISIBILITIES. IF YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM OTHERS OF YOUR PLANS AND CARRY A WINTER SURVIVAL KIT. NDZ017-018-031>033-040>045-190615- /O.EXP.KBIS.SB.Y.0002.000000T0000Z-060318T2200Z/ /O.CON.KBIS.WS.W.0002.000000T0000Z-060320T1200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 406 PM CST SAT MAR 18 2006 /306 PM MST SAT MAR 18 2006/ ...SNOW AND BLOWING SNOW ADVISORY HAS EXPIRED... ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... THE SNOW AND BLOWING SNOW ADVISORY IS NO LONGER IN EFFECT. A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY. EXPECT 6 TO 8 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND EARLY MONDAY MORNING. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME VERY HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO TRAVEL. IF YOU MUST TRAVEL CARRY A WINTER SURVIVAL KIT AND INFORM OTHERS OF YOUR PLANS A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NDZ001-002-009>011-019>021-034-035-046-190615- /O.CON.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON- BURLEIGH-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...MINOT...BEULAH...HAZEN...CENTER...GARRISON...MANDAN... BISMARCK...LINTON 406 PM CST SAT MAR 18 2006 /306 PM MST SAT MAR 18 2006/ ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ SUNDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ SUNDAY. EXPECT 3 TO 5 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND SUNDAY EVENING. IN ADDITION TO THE SNOW...EAST TO SOUTHEAST WINDS OF 20 TO 30 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE SETTING OUT. CARRY A WINTER SURVIVAL KIT. $$ RSL
000 WWUS43 KBIS 190325 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 925 PM CST SAT MAR 18 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY MORNING FOR SOUTHWEST AND WEST CENTRAL NORTH DAKOTA... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NORTHWEST AND CENTRAL NORTH DAKOTA UNTIL 11 PM CST SUNDAY... .A LARGE WINTER WEATHER SYSTEM WILL BE OVER THE NORTHERN PLAINS THROUGH THE REMAINDER OF THE WEEKEND. EXPECT AN EXTENDED PERIOD OF SNOW FALL WHICH WILL LEAVE 6 TO 8 INCHES OF SNOW IN THE SOUTHWEST AND WEST CENTRAL PARTS OF THE STATE BY MONDAY MORNING...AND BETWEEN 2 AND 5 INCHES OF SNOW IN THE NORTHWEST AND CENTRAL PARTS OF THE STATE. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. AREAS OF FREEZING DRIZZLE THIS EVENING IN THE FAR SOUTHWEST WILL ONLY ADD TO THE TRAVEL PROBLEMS. TRAVEL WILL BECOME HAZARDOUS...DUE TO ICY ROADS AND LOW VISIBILITIES. IF YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM OTHERS OF YOUR PLANS AND CARRY A WINTER SURVIVAL KIT. NDZ017-018-031>033-040>045-191130- /O.CON.KBIS.WS.W.0002.000000T0000Z-060320T1200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 925 PM CST SAT MAR 18 2006 /825 PM MST SAT MAR 18 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... EXPECT 6 TO 8 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND EARLY MONDAY MORNING. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CAUSE CONSIDERABLE BLOWING AND DRIFTING SNOW. AREAS OF FREEZING DRIZZLE THIS EVENING CAN BE EXPECTED OVER THE FAR SOUTHWEST. TRAVEL WILL BECOME VERY HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO TRAVEL. IF YOU MUST TRAVEL CARRY A WINTER SURVIVAL KIT AND INFORM OTHERS OF YOUR PLANS A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NDZ001-002-009>011-019>021-034-035-046-191130- /O.CON.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON- BURLEIGH-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...MINOT...BEULAH...HAZEN...CENTER...GARRISON...MANDAN... BISMARCK...LINTON 925 PM CST SAT MAR 18 2006 /825 PM MST SAT MAR 18 2006/ ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ SUNDAY... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ SUNDAY. EXPECT 2 TO 4 INCHES OF SNOW TO FALL BETWEEN TONIGHT AND SUNDAY EVENING ON THE EAST END OF THE ADVISORY AREA...FROM LINTON AND BISMARCK NORTH THROUGH GARRISON...TO MINOT. SLIGHTLY HIGHER AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED FROM GLEN ULLIN AND NEW SALEM...NORTH THROUGH BEULAH TO STANLEY AND WILLISTON. IN ADDITION TO THE SNOW...EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE SETTING OUT. CARRY A WINTER SURVIVAL KIT. $$ TWH
000 WWUS43 KBIS 190919 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 319 AM CST SUN MAR 19 2006 ...WINTER STORM WARNING IN EFFECT UNTIL 6 AM CST MONDAY MORNING FOR SOUTHWEST AND WEST CENTRAL NORTH DAKOTA... ...SNOW AND BLOWING SNOW ADVISORY IN EFFECT FOR NORTHWEST AND CENTRAL NORTH DAKOTA UNTIL 11 PM CST SUNDAY... .A LARGE WINTER WEATHER SYSTEM WILL BE OVER THE NORTHERN PLAINS THROUGH THE REMAINDER OF THE WEEKEND. EXPECT AN EXTENDED PERIOD OF SNOW FALL WHICH WILL LEAVE 6 TO 8 INCHES OF SNOW IN THE SOUTHWEST AND WEST CENTRAL PARTS OF THE STATE BY MONDAY MORNING... AND BETWEEN 2 AND 5 INCHES OF SNOW IN THE NORTHWEST AND CENTRAL PARTS OF THE STATE. EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME HAZARDOUS...DUE TO ICY ROADS AND LOW VISIBILITIES. IF YOU MUST TRAVEL CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE MAKING THE DECISION TO SET OUT. INFORM OTHERS OF YOUR PLANS AND CARRY A WINTER SURVIVAL KIT. NDZ017-018-031>033-040>045-191730- /O.CON.KBIS.WS.W.0002.000000T0000Z-060320T1200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 319 AM CST SUN MAR 19 2006 /219 AM MST SUN MAR 19 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY. SNOW WILL INCREASE OVER SOUTHWEST NORTH DAKOTA EARLY THIS MORNING AND SPREAD SLOWLY NORTH AND EAST DURING THE DAY. SNOWFALL MAY BECOME MODERATE TO HEAVY AT TIMES. STRONG EAST WINDS WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES TODAY AND TONIGHT. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ NDZ001-002-009>011-019>021-034-035-046-191730- /O.CON.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON- BURLEIGH-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...MINOT...BEULAH...HAZEN...CENTER...GARRISON...MANDAN... BISMARCK...LINTON 319 AM CST SUN MAR 19 2006 /219 AM MST SUN MAR 19 2006/ ...SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ THIS EVENING... A SNOW AND BLOWING SNOW ADVISORY REMAINS IN EFFECT UNTIL 11 PM CST /10 PM MST/ THIS EVENING. EXPECT 2 TO 4 INCHES OF SNOW TO FALL BY LATE THIS EVENING ON THE EAST END OF THE ADVISORY AREA...FROM LINTON AND BISMARCK NORTH THROUGH GARRISON...TO MINOT. SLIGHTLY HIGHER AMOUNTS OF 3 TO 5 INCHES CAN BE EXPECTED FROM GLEN ULLIN AND NEW SALEM...NORTH THROUGH BEULAH TO STANLEY AND WILLISTON. IN ADDITION TO THE SNOW...EAST TO SOUTHEAST WINDS OF 20 TO 35 MPH WILL CREATE CONSIDERABLE BLOWING AND DRIFTING SNOW. TRAVEL WILL BECOME HAZARDOUS. CHECK THE LATEST ROAD REPORTS AND WEATHER CONDITIONS BEFORE SETTING OUT. CARRY A WINTER SURVIVAL KIT. $$ TURNER
000 WWUS43 KBIS 191626 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 1026 AM CST SUN MAR 19 2006 ...A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST MONDAY MORNING FOR SOUTHWEST AND WEST CENTRAL NORTH DAKOTA... ...THE SNOW AND BLOWING SNOW ADVISORY FOR NORTHWEST AND CENTRAL NORTH DAKOTA HAS BEEN CANCELLED... .HIGH PRESSURE CENTERED OVER MANITOBA IS EXPANDING SOUTHWEST INTO CENTRAL NORTH DAKOTA. THE DRY AIRMASS ASSOCIATED WITH THE HIGH HAS ENDED THE THREAT OF SIGNIFICANT SNOWFALL. HOWEVER...HEAVY SNOW AND BLOWING SNOW WILL CONTINUE TO PLAGUE SOUTHWEST AND WEST CENTRAL NORTH DAKOTA TODAY AND TONIGHT. EXPECT TOTAL SNOW ACCUMULATIONS OF 6 TO 8 INCHES IN THE WARNED AREA. TRAVEL WILL BE HAZARDOUS. IF YOU MUST TRAVEL...INFORM OTHER OF YOUR PLANS AND CARRY A WINTER SURVIVAL KIT. NDZ001-002-009>011-019>021-034-035-046-191730- /O.CAN.KBIS.SB.Y.0002.000000T0000Z-060320T0500Z/ DIVIDE-BURKE-WILLIAMS-MOUNTRAIL-WARD-MERCER-OLIVER-MCLEAN-MORTON- BURLEIGH-EMMONS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...WILLISTON... NEW TOWN...MINOT...BEULAH...HAZEN...CENTER...GARRISON...MANDAN... BISMARCK...LINTON 1026 AM CST SUN MAR 19 2006 /926 AM MST SUN MAR 19 2006/ ...SNOW AND BLOWING SNOW ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS CANCELLED THE SNOW AND BLOWING SNOW ADVISORY. $$ NDZ017-018-031>033-040>045-200030- /O.CON.KBIS.WS.W.0002.000000T0000Z-060320T1200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 1026 AM CST SUN MAR 19 2006 /926 AM MST SUN MAR 19 2006/ ...WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... A WINTER STORM WARNING REMAINS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY. EXPECT SNOW AND BLOWING SNOW TO CONTINUE TODAY AND TONIGHT. TOTAL STORM ACCUMULATIONS MAY REACH 6 TO 8 INCHES WHILE EAST TO SOUTHEAST WINDS GUST OVER 30 MPH AT TIMES. A WINTER STORM WARNING MEANS SIGNIFICANT AMOUNTS OF SNOW... SLEET...AND ICE ARE EXPECTED OR OCCURRING. STRONG WINDS ARE ALSO POSSIBLE. THIS WILL MAKE TRAVEL VERY HAZARDOUS OR IMPOSSIBLE. $$ RSL
000 WWUS43 KBIS 192112 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 312 PM CST SUN MAR 19 2006 ...A WINTER WEATHER ADVISORY HAS NOW REPLACED THE WINTER STORM WARNING THAT WAS IN EFFECT FOR SOUTHWESTERN NORTH DAKOTA... .THE STORM THAT BROUGHT HEAVY SNOW TO SOUTHWESTERN AND WEST CENTRAL NORTH DAKOTA WILL SLOWLY WEAKEN DURING THE EVENING HOURS. LIGHT SNOW WILL CONTINUE TO FALL OVERNIGHT...BUT ADDITIONAL ACCUMULATIONS SHOULD ONLY BE 1 TO 2 INCHES. WINDS WILL ALSO DECREASE TO 15 TO 25 MPH. THE LINGERING LIGHT SNOW...GUSTY WINDS AT TIMES...AND SNOW COVERED ROADS WILL CONTINUE TO POSE A TRAVEL HAZARD...FOR THOSE IN SOUTHWEST NORTH DAKOTA. IF YOU MUST TRAVEL ALLOW EXTRA TIME...USE CAUTION AND CARRY A WINTER SURVIVAL KIT. NDZ017-018-031>033-040>045-200515- /O.CAN.KBIS.WS.W.0002.000000T0000Z-060320T1200Z/ /O.NEW.KBIS.WW.Y.0007.060319T2112Z-060320T1200Z/ MCKENZIE-DUNN-GOLDEN VALLEY-BILLINGS-STARK-SLOPE-HETTINGER-GRANT- BOWMAN-ADAMS-SIOUX- INCLUDING THE CITIES OF...WATFORD CITY...KILLDEER...BEACH... MEDORA...DICKINSON...MARMARTH...MOTT...ELGIN...BOWMAN... HETTINGER...FORT YATES 312 PM CST SUN MAR 19 2006 /212 PM MST SUN MAR 19 2006/ ...WINTER STORM WARNING IS CANCELLED... ...WINTER WEATHER ADVISORY IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WINTER WEATHER ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST /5 AM MST/ MONDAY. THE WINTER STORM WARNING HAS BEEN CANCELLED. EXPECT ANOTHER 1 TO 2 INCHES OF SNOW IN THE ADVISORY AREA OVERNIGHT. EAST WINDS TO 25 MPH WILL CAUSE SOME BLOWING AND DRIFTING SNOW. TRAVEL WILL REMAIN HAZARDOUS. BE PREPARED FOR SLIPPERY ROADS AND LIMITED VISIBILITIES...AND USE CAUTION WHILE DRIVING. $$
What forecasters said that day
The local office's own words before this winter storm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this winter storm warning went out at Mar 18, 2:02 PM MST, 16 minutes earlier.
Area forecast discussion, Mar 18, 2:02 PM MST, 16 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 302 PM CST SAT MAR 18 2006 .SHORT TERM...TONIGHT THROUGH TUESDAY NIGHT THE NAM AND GFS REMAIN IN LOCKSTEP WITH THIS WEEKENDS SNOW EVENT IN OUR WESTERN AND CENTRAL ZONES. MAIN DIFFICULTY LIES WITH THE PROGGED RETROGRADE MOTION OF THE BAND OF HEAVY SNOW WITH TIME. IN OTHER WORDS THE CENTRAL MAY SEE MORE SNOW AT FIRST THAT THE SOUTHWEST...WHICH WILL RAPIDLY CATCH UP SUNDAY. THE INCLEMENT WEATHER WILL ALSO END SOONER IN THE CENTRAL THAN THE WEST. TEMPERATURES WILL ALSO FAIL TO FOLLOW A DIURNAL PATTERN IN SOME LOCALES. I HAVE PLACED MY WARNING IN THE AREA THAT THE MODELS INDICATE WILL RECEIVE THE HEAVIEST SNOW AND/OR THE STRONGEST WINDS. IN ACTUALITY THE HEAVIEST SNOW IS PROGGED FOR ADAMS COUNTY AND NOT ALONG THE MONTANA BORDER. I SURROUNDED THE WARNING WITH A SNOW AND BLOWING SNOW ADVISORY. SOME SPOTS IN THE ADVISORY MAY RECEIVE 6-8 INCHES...BUT IT WILL BE OVER A 36 HOUR TIME FRAME. .LONG TERM...WEDNESDAY THROUGH SATURDAY NIGHT EXTENDED PERIOD BEGINS WITH AN UPPER LEVEL LOW IN SOUTH CENTRAL CANADA. THIS FEATURE MOVES TOWARDS THE NORTHERN GREAT LAKES REGION BY THE END OF THE WEEK...AS AN UPPER LEVEL RIDGE MOVES INTO THE NORTHERN PLAINS FOR THE COMING WEEKEND. KEPT THE FORECAST DRY FOR NOW...BUT COULD SEE SOME LIGHT PRECIPITATION WEDNESDAY THROUGH FRIDAY AS WEAK WAVES CIRCLE AROUND THE LOW AND PASS THROUGH THE FORECAST AREA. REASONING FOR NOT INTRODUCING POPS HERE IS THAT THE TIMING AND PLACEMENT OF THESE WAVES IS VERY DIFFICULT AND UNCERTAIN AT THIS POINT OF TIME. WILL MONITOR MODEL TRENDS TO SEE IF IT IS JUSTIFIABLE TO INTRODUCE SLIGHT CHANCE OR CHANCE POPS IN THE NEAR FUTURE. EXPECT DRY WEATHER FOR THE WEEKEND WITH THE RIDGE BUILDING IN. LONG TERM GUIDANCE CONTINUES TO INDICATE A WARMING TREND...BUT AS THE PREVIOUS LONG TERM DISCUSSION MENTIONED...THE INFLUENCE OF CLIMATOLOGY MAY BE PLAYING A LARGE ROLE HERE. HOWEVER...WITH THE RIDGE BUILDING INTO THE REGION FOR THE WEEKEND...SHOULD SEE TEMPERATURES APPROACHING AT LEAST SEASONAL NORMS IF NOT SURPASSING THEM. OVERALL LITTLE CHANGES TO THE LONG TERM FORECAST. && .BIS WATCHES/WARNINGS/ADVISORIES... WINTER STORM WARNING TONIGHT THROUGH SUNDAY NIGHT SOUTHWEST. SNOW AND BLOWING SNOW ADVISORY NORTHWEST AND CENTRAL TONIGHT THROUGH SUNDAY EVENING. RSL/NH
Hazardous weather outlook, Mar 18, 2:55 AM MST, 11 hours 23 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 355 AM CST SAT MAR 18 2006 NDZ002>005-010>013-021>023-025-036-037-047-048-050-051-191000- BURKE-RENVILLE-BOTTINEAU-ROLETTE-MOUNTRAIL-WARD-MCHENRY-PIERCE- MCLEAN-SHERIDAN-WELLS-FOSTER-KIDDER-STUTSMAN-LOGAN-LA MOURE- MCINTOSH-DICKEY- 355 AM CST SAT MAR 18 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ001-009-017>020-031>035-040>046-191000- DIVIDE-WILLIAMS-MCKENZIE-DUNN-MERCER-OLIVER-GOLDEN VALLEY- BILLINGS-STARK-MORTON-BURLEIGH-SLOPE-HETTINGER-GRANT-BOWMAN-ADAMS- SIOUX-EMMONS- 355 AM CST SAT MAR 18 2006 /255 AM MST SAT MAR 18 2006/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST NORTH DAKOTA...SOUTH CENTRAL NORTH DAKOTA AND SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT SNOW WILL INCREASE FROM THE SOUTHWEST AND DRIFT SLOWLY EAST AND NORTHEAST THIS AFTERNOON. A NARROW BAND OF HEAVIER SNOW IS EXPECTED OVER PORTIONS OF WEST CENTRAL THROUGH FAR SOUTH CENTRAL NORTH DAKOTA BY EARLY SUNDAY MORNING. WINDS OF 20 TO 35 MPH WILL CREATE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES OVER PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. A SNOW AND BLOWING SNOW ADVISORY IS IN EFFECT FOR PORTIONS OF SOUTHWEST AND SOUTH CENTRAL NORTH DAKOTA THIS AFTERNOON AND TONIGHT. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY A WINTER STORM WILL MOVE INTO THE PLAINS EARLY SUNDAY AND BRING ANOTHER ROUND OF SNOW TO WESTERN AND SOUTH CENTRAL NORTH DAKOTA. SIGNIFICANT SNOW IS EXPECTED OVER PORTIONS OF SOUTHWEST AND FAR SOUTH CENTRAL NORTH DAKOTA BY MONDAY MORNING. GUSTY EASTERLY WINDS WILL CAUSE AREAS OF BLOWING AND DRIFTING SNOW AND REDUCED VISIBILITIES MAKING TRAVEL EXTREMELY HAZARDOUS. A WINTER STORM WATCH REMAINS IN EFFECT SUNDAY AND SUNDAY EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. WEATHER SPOTTERS ARE ENCOURAGED TO REPORT SIGNIFICANT WEATHER CONDITIONS AND SNOWFALL AMOUNTS. RGT
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 18, 2:20 AM MST | Snow and Blowing Snow Advisory | BIS | Adams, Billings, Bowman, Burke, Burleigh, Divide and 12 more | 31 hr |
Nearby
Winter Storm Warnings in North Dakota, 2006Every winter storm warning in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.